Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
pain in arm 3 months after shot
avatar
An_249706 posted:
I got the flu shot in my left arm before leaving the hospital after giving birth. I did notice, as others have, that the injection was rather high and angled, but what do I know. I had the normal discomfort for a couple of days, and then I was fine. That was in October. It is now January and I am sick with flu-like symptoms and have been for about 3 days. Today, however, I have excruciating pain in my left shoulder where the injection was given 3 months ago. Is this possibly related? Could my body be fighting off the flu and the reaction to the vaccine is happening in my arm? I'm nervous upon reading all of these posts that the pain won't go away. I can barely lift my arm without pain. Thanks for your thoughts on this!
Reply
 
avatar
Rod Moser, PA, PhD responded:
You can still be having issues from that improper injection, but it your symptpoms have nothing to do with the vaccine "fighting off the flu". There can be so many other reasons for you symptoms.

It would be good for you to see a neurologist or orthopedist and have that shoulder/arm properly examined, if your symptoms do not resolve.


Featuring Experts

Welcome to WebMD's Ear, Nose, and Throat Community — a site where members help each other. If you have an experience to share or would like ...More

Helpful Tips

Your Home Black BagExpert
Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
Was this Helpful?
31 of 53 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.